Ask a doctor

One Side Hurts 3 Days After Radiesse, Did Something Go Wrong?

I've had Radiesse treatment to enhance my cheekbones three days ago. Yesterday I started to experience mild pain on the right side where the Radiesse was injected. I have no redness, allthough I think that my right cheekbone feels a little warmer than my left cheekbone. I also experience a strange sensation in my right ear (kind of a mild pressure). It feels like a muscle is blocked. My doctor sais that it could not be a muscle or nerve, as she used a canule for the injection. What could I do?

Doctor Answers (5)

Sore After Radiesse Injection in Cheeks...

+1

It is more than likely some excess swelling causing pressure in this area.  Swelling and tenderness is to be expected after injections in the cheeks.  If this does not resolve or improve after 2 weeks, follow up with your provider.

Hope this helps.

 

Dr. Grant Stevens 


Los Angeles Plastic Surgeon
4.5 out of 5 stars 69 reviews

Discomfort after Radiesse injections

+1

It is not unusual to experience some discomfort or odd sensations the first few days after Radiesse injections and this discomfort may be more prevalent on one side.  However, if these sensations increase or if you develope redness, increased swelling or fever this could be signs of an infection, you should then check back with your doctor.

Vincent D. Lepore, MD
San Jose Plastic Surgeon
5.0 out of 5 stars 18 reviews

One side hurts after Radiesse.

+1

  Almost certainly, there is nothing wrong.  Normal healing is at least 5 days and sometimes longer after Radiesse injection.

Lawrence Kass, MD
Saint Petersburg Oculoplastic Surgeon
4.5 out of 5 stars 46 reviews

You might also like...

Pain after Radiesse

+1

Mild pain, bruising, and swelling can occur in some patients.  This usually resolves within a few days.   Radiesse is injected deeply, sometimes right on top of the bone.  This is a sensitive area. If your pain persists or if the area is red and swollen, you need to return to your injector for an evaluation.  You could have something related indirectly to Radiesse such as Herpes due to the trauma of the injection itself, or rarer still, and infection. 

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

Pain After Radiesse Injections

+1

If you have pain after Radiesse injections, you need to be seen promptly by the dermatologist or plastic surgeon that did the procedures. Normally, there is some minimal pain that is easily treated with Advil or Motrin.

However, in some instances, there can be pain and discoloration from injury to the blood vessels in the area (they sometimes get injured with any type of injection) or you could have had a history of cold sores and the injection activated it.

Whatever the case, although it is exceedingly rare for anyone to have a problem that is significant, it is better to be evaluated to be sure.

Kenneth Beer, MD
Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.